Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 57, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Sep 22, 2007, 1:49 AM EDT for Cheboygan County, Presque Isle County, Michigan. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2007, 1:49 AM EDT (05:49 UTC)
- Expired
- Sep 22, 2007, 2:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
Counties Cheboygan County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 75 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 5.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 220549
SVRAPX
MIC031-141-220615-
/O.NEW.KAPX.SV.W.0057.070922T0549Z-070922T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
149 AM EDT SAT SEP 22 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEBOYGAN COUNTY IN NORTHERN LOWER MICHIGAN...
PRESQUE ISLE COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 215 AM EDT
* AT 145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF ALOHA STATE
PARK...OR ABOUT 6 MILES EAST OF INDIAN RIVER...MOVING EAST AT 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLACK LAKE...ONAWAY STATE PARK AROUND 155 AM EDT...
HURON BEACH AROUND 205 AM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4524 8447 4555 8461 4567 8428 4560 8413
4556 8410 4551 8409 4551 8395 4539 8370
TIME...MOT...LOC 0549Z 248DEG 55KT 4545 8442
$$
JZ1 follow-up statement
000
WWUS34 KAPX 220615
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
215 AM EDT SAT SEP 22 2007
MIC031-141-220625-
/O.EXP.KAPX.SV.W.0057.000000T0000Z-070922T0615Z/
CHEBOYGAN MI-PRESQUE ISLE MI-
215 AM EDT SAT SEP 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR PRESQUE ISLE AND CHEBOYGAN
COUNTIES HAS EXPIRED...
AT 213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAD WEAKENED
SOMEWHAT...AND WAS MOVING OUT OVER LAKE HURON. THE WARNING HAS
THEREFORE BEEN ALLOWED TO EXPIRE.
AT AROUND 145 AM...THIS STORM CONTRIBUTED TO DOWNED POWER LINES IN
THE INDIAN RIVER AREA.
LAT...LON 4524 8447 4555 8461 4567 8428 4560 8413
4556 8410 4551 8409 4551 8395 4539 8370
TIME...MOT...LOC 0613Z 248DEG 55KT 4558 8393
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 1:16 AM EDT, 33 minutes earlier.
Area forecast discussion, Sep 22, 1:16 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
116 AM EDT SAT SEP 22 2007
.AVIATION...STRONG COLD FRONT CURRENTLY SLIDING ACROSS NORTHERN
MICHIGAN WILL DRIVE A BAND OF SHOWERS...AND PERHAPS AN ISOLATED
THUNDERSTORM...THROUGH THE AREA UNTIL ABOUT 10Z THIS MORNING. MAINLY
VFR CONDITIONS EXPECTED...THOUGH COULD SEE A BRIEF MVFR CEILING WITH
SOME OF THE SHOWERS. OTHERWISE...THE BIG STORY WILL BE THE
CONTINUATION OF GUSTY WINDS...INITIALLY FROM THE SOUTHWEST BUT
QUICKLY SHIFTING WEST EARLY THIS MORNING WITH THE FRONTAL PASSAGE.
RATHER TIGHT GRADIENT LOOKS TO REMAIN IN PLACE THROUGH THE AFTERNOON
HOURS...WITH GOOD MIXING OF RESIDUAL STRONG FLOW ALOFT...SO EXPECT
SUSTAINED WINDS IN THE 12 TO 20KT RANGE...WITH OCCASIONAL GUSTS UP
TO 30 KNOTS...PARTICULARLY THROUGH ABOUT 18Z. WITH VERY DRY AIR
MOVING INTO THE REGION...SHOULD SEE MAINLY CLOUD-FREE CONDITIONS AS
WELL...THOUGH A FEW AFTERNOON CU NOT OUT OF THE QUESTION. HIGH
PRESSURE WILL ARRIVE BY LATE EVENING...WITH WINDS QUICKLY
DIMINISHING TO UNDER 8 KNOTS AND SKIES REMAINING CLEAR.
LAWRENCE
&&
.UPDATE...ISSUED 1222 AM SAT SEP 22...
A SERIES OF UPDATES TO GET RID OF SVR TSTORM WATCH...AS ACTIVITY HAS
BEEN TREMENDOUSLY INSTABILITY-STARVED DESPITE IMPRESSIVE DYNAMICS.
STILL NOT OUT OF THE QUESTION TO SEE A HIGH GUST OR TWO...BUT MORE
LIKELY ALONG THE FRONT WHERE HAVE SEEN A FEW GUSTS TO 40 KNOTS
UPSTREAM (SEE PREVIOUS DISCUSSION FOR ADDITIONAL INFO REGARDING
THINKING BEHIND THIS). NO OTHER CHANGES MADE FOR TONIGHT...OTHER
THAN TO REALIGN POP GRIDS FOR BETTER TIMING...AS EXPECT WIDE AREA OF
SHOWERS TO PROGRESS ACROSS THE CWA OVERNIGHT AS BEST FORCING SLIDES
OVER THE NORTHERN LAKES.
LAWRENCE
&&
.PREV DISCUSSION.../ISSUED 1008 PM EDT FRI SEP 21 2007/
UPDATE...UPSTREAM CONVECTIVE EVENT UNFOLDING PRETTY MUCH AS
ANTICIPATED BY EARLIER FORECAST SHIFTS...AND ONLY A FEW CHANGES MADE
FOR THE EVENING PACKAGE UPDATE. STRONG SHORTWAVE PROGRESSING THROUGH
THE UPPER MIDWEST (500MB HEIGHT FALLS ON THE ORDER OF 100DM IN
ADDITION TO INCREASINGLY NEGATIVE TILT TO THE SYSTEM) CONTINUES TO
FORCE A WELL-DEFINED LINE OF MAINLY PRE-FRONTAL CONVECTION...WITH A
SMALL SECONDARY AREA ALONG THE IMMEDIATE FRONTAL BOUNDARY.
TREMENDOUS LOW/MID LEVEL WIND FIELDS...WITH 0-6KM BULK SHEAR ON THE
ORDER OF 50+ KNOTS HAS NOT SURPRISINGLY RESULTED IN QUITE A FEW
REPORTS OF DAMAGING WINDS UPSTREAM...AND THE POTENTIAL FOR SEVERE
WEATHER REMAINS THE PRIMARY FORECAST CHALLENGE TONIGHT.
AMBIENT ENVIRONMENT ACROSS MUCH OF NORTHERN MICHIGAN NOT OVERLY
SUPPORTIVE FOR CONVECTION PER 00Z APX RAOB SHOWING PLENTIFUL CAPPING
STILL INTACT...WITH RATHER UNIMPRESSIVE MOISTURE PROFILE AS WELL
(PWAT ONLY ABOUT AN INCH). HOWEVER...STRONG FORCED ASCENT IN ADVANCE
OF THE APPROACHING SHORTWAVE COUPLED WITH PRONOUNCED LOW LEVEL
CONVERGENCE ALONG THE FRONT AND NARROW RIBBON OF MOISTURE/DECREASED
STABILITY SLIDING INTO THE REGION SHOULD PROVIDE A MECHANISM TO
DRIVE CONVECTION EASTWARD OVER THE NEW FEW HOURS. IN TYPICAL
FASHION...APPEARS GREATEST THREAT FOR CONVECTION WILL BE FOUND OVER
MAINLY THE WESTERN HALF OF THE CWA WHERE DECREASED STABILITY OVER
THE LAKE (EVIDENCED BY RECENT ADDITIONAL CONVECTIVE DEVELOPMENT OVER
THE WATER) LIKELY TO COME INTO PLAY ALONG WITH GREATER DYNAMIC
FORCING/MOISTURE CHANNELING BEFORE BEST SUPPORT SHEARS OUT INTO
EASTERN ONTARIO. GIVEN SUCH STRONG WIND FIELDS (925-850MB WINDS ON
THE ORDER OF 45 TO 50 KNOTS)...CERTAINLY ANY ORGANIZED CONVECTION
WILL BE EASILY CAPABLE OF PRODUCING DAMAGING WIND GUSTS...AND THIS
WILL BE COVERED BY NEWLY ISSUED SVR TSTORM WATCH BASICALLY
ALONG/NORTH OF M-32.
IN ADDITION TO THE SEVERE THREAT...STILL APPEARS A BRIEF PERIOD OF
STRONGER SYNOPTIC WINDS MAY BE IN STORE FOR MUCH OF THE CWA AS WELL
ALONG AND JUST BEHIND THE PASSAGE OF THE FRONT. TIGHTENING GRADIENT
IN THE WAKE OF THE FRONT COUPLED WITH QUICK PUSH OF DEEP
SUBSIDENCE/DOWNWARD MOMENTUM TRANSFER AND AMBIENT VERY STRONG WIND
FIELDS ALOFT INDICATE THE POTENTIAL FOR A 1 OR 2 HOUR PERIOD OF
STRONGER GUSTS TO AROUND 45 KNOTS IMMEDIATELY BEHIND THE FRONT AS
STRONG COLD ADVECTION GETS UNDERWAY. THIS POTENTIAL ALSO SHOWN VIA
PV TIME HEIGHTS WITH GOOD LINKAGE ALOFT INDICATIVE OF SHARP TROP
FOLD EVENT WITH DEEP SUBSIDENCE IN THE WAKE OF THE FRONT. GIVEN
ALREADY GUSTY ENVIRONMENT ALONG WITH POTENTIAL FOR STRONG WINDS WITH
ANY CONVECTION...PREFER TO NOT MENTION ANY ADDITIONAL PRODUCTS TO
ADDRESS THE WIND...AS PERIOD OF BEST POTENTIAL WILL BE LIMITED TO A
NARROW WINDOW JUST BEHIND THE FRONT.
TEMPERATURES THIS EVENING SHOULD REALLY GO NOWHERE WITH STROUT
SOUTHWEST FLOW AHEAD OF THE FRONT...AND WILL TREND NUMBERS TO SHOW A
MORE STEADY TREND. HOWEVER...STRONG COLD ADVECTION TAKING SHAPE FROM
WEST TO EAST LATE TONIGHT WILL KNOCK TEMPS DOWNWARD FAIRLY QUICKLY
TOWARD 10Z OR SO...WITH LOWS IN THE MID-UPPER 50S APPEARING ON
TRACK.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING...THROUGH 12Z SATURDAY...
LSZ321-322-LMZ323-341-342-344-345-LHZ345.
&&Hazardous weather outlook, Sep 22, 12:25 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1225 AM EDT SAT SEP 22 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-221000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1225 AM EDT SAT SEP 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT. SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED. A STRONG COLD FRONT MOVING ACROSS THE AREA TONIGHT WILL BRING A FEW HOURS OF GUSTY WINDS TO NORTHERN MICHIGAN OVERNIGHT. OCCASIONAL WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE BETWEEN 1 AM AND 5 AM AS THE FRONT QUICKLY MOVES THROUGH THE AREA. IN ADDITION...GALE FORCE WINDS WILL BE PRESENT ON THE NEARSHORE AND OPEN WATERS OF LAKES MICHIGAN AND SUPERIOR TONIGHT. A FEW GALE FORCE GUSTS ARE ALSO EXPECTED ON LAKE HURON LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS...EITHER OVER LAND OR ON THE WATER. LAWRENCE
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:29 PM EDT | Special Marine Warning | APX | 61 min | |
| Sep 21, 9:40 PM EDT | Special Marine Warning | APX | 65 min | |
| Sep 21, 11:09 PM EDT | Special Marine Warning | APX | 46 min | |
| Sep 22, 1:52 AM EDT | Special Marine Warning | APX | 39 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.